Home » Frequently asked Questions on Health » Will taking Avil over a long period of time have any adverse effects?

Will taking Avil over a long period of time have any adverse effects?

Q: I have been taking Avil 25 mg 10 pills at a go 4 or 5 times in a month for the past 6 years. I am 21 years old. I am under the effect of the pills for 24 hours after taking them. It numbs me. I hallucinate but haven't faced any major side effects. Is it harming me? I don't feel the need to discontinue because it hasn't harmed me yet. I must have taken about 1000 pills without any harmful effects. Please advise.

A:Avil is the brand name of a medicine called pheniramine maleate. Its maximum permitted dose is 150mg for a person weighing 50 kg or so. Beyond this, it can cause toxicity. Long time use (abuse) of Avil can lead to agitational behaviour, convulsions (fits), very high fever, blurred vision, disorientation, incoordination of movements, anaemia, urinary retention, development of glaucoma and life threatening agranulocytosis (total absence of white blood cells) when the body cannot fight infection. Such side effects can come at any time.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------